Drinking Coffee with Meloxicam: Is it SAFE or Not?

Short Answer: It is generally unsafe to drink coffee and take meloxicam together or one after another. Because this may increase the risk of stomach bleeding and reduce the effectiveness of meloxicam.

Coffee is a healthy drink, and meloxicam is an anti-inflammatory drug (NSAID) used to relieve the symptoms of arthritis.

Coffee contains caffeine and antioxidants, and meloxicam has anti-inflammatory and analgesic properties.

According to Ayurveda, coffee and meloxicam are not compatible, as they both increase the air and fire elements in the body.

This can aggravate vata and pitta doshas, leading to anxiety, insomnia, heartburn, and bleeding.

Ayurveda recommends avoiding coffee while taking meloxicam, or adding cardamom and fat to coffee to balance its effects.

But according to science, there is no direct interaction between coffee and meloxicam.

However, drinking too much coffee while taking meloxicam may increase the risk of stomach ulcers and bleeding, as both substances can irritate the stomach lining.

Coffee may also reduce the absorption and effectiveness of meloxicam, as it increases the acidity of the stomach.

As a nutritionist, my advice is to try first.

If after drinking coffee and taking meloxicam together you experience any symptoms of stomach bleeding, such as black stools or vomit that looks like coffee grounds, then stop combining them.

And if you accidentally consumed them together, then seek medical attention immediately.

Whether you drink them together or not, you should always choose high-quality coffee and meloxicam.

Because low-quality coffee may contain mold and pesticides, and low-quality meloxicam may have impurities and contaminants.

You can store them in a cool, dry place away from direct sunlight. Do not store them in a humid or hot environment, as this may affect their quality and potency.

Finally, remember, moderation is key.

Coffee is a stimulating drink that can boost your energy and mood, but also cause nervousness and insomnia if consumed excessively. Meloxicam is a powerful drug that can relieve pain and inflammation, but also cause serious side effects if taken for a long time or in high doses.

About the Author

Abdur Rahman Choudhury

Abdur Rahman Choudhury is a nutrition coach with over 7 years of experience in the field of nutrition.

He holds a Bachelor's (B.Sc.) and Master's (M.Sc.) degree in Biochemistry from The University of Burdwan, India. He was also involved with a research project about genetic variations in the CYP11A gene among PCOS and Metabolic Syndrome patients.

He has completed the following online courses: Stanford Introduction to Food and Health by Stanford University (US) through Coursera, Certificate in Nutrition from Fabulous Body Inc. (US), Lose Weight and Keep It Off certificate course from Harvard Medical School (US), and Nutrition and Disease Prevention by Taipei Medical University (Taiwan) through FutureLearn.

Abdur currently lives in India and keeps fit by weight training and eating mainly home-cooked meals.

Leave a Comment